Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 4, NWS Glasgow, MT

January 24, 2015Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Jan 24, 2015, 7:07 AM MST for Phillips County, Montana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2015, 7:07 AM MST (14:07 UTC)
Expired
Jan 24, 2015, 6:43 PM MST
In force
12 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2015-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2015-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
598 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS75 KGGW 241407
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
707 AM MST SAT JAN 24 2015


MTZ060-250200-
/O.NEW.KGGW.HW.W.0004.150124T1407Z-150125T0200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
707 AM MST SAT JAN 24 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...TODAY

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 TODAY.
  TRAVEL MAY BE DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
944 
WWUS75 KGGW 242110
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
210 PM MST SAT JAN 24 2015

MTZ060-250200-
/O.CON.KGGW.HW.W.0004.000000T0000Z-150125T0200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
210 PM MST SAT JAN 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 
  TODAY.TRAVEL MAY BE DANGEROUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
199 
WWUS75 KGGW 250143
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
643 PM MST SAT JAN 24 2015

...CALMER WINDS TONIGHT...

.THE UPPER LEVEL DISTURBANCE WHICH MOVED THROUGH THE AREA EARLIER
TODAY HAS BEEN REPLACED BY A RIDGE OF HIGH PRESSURE FROM THE WEST.

MTZ060-250245-
/O.CAN.KGGW.HW.W.0004.000000T0000Z-150125T0200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
643 PM MST SAT JAN 24 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED BELOW 20 MPH AND WILL NO LONGER POSE A
THREAT TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 24, 3:29 AM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 24, 3:29 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MST SAT JAN 24 2015

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...

AS THIS QUICK-PASSING SHORT-WAVE DISTURBANCE MOVED OVER NORTHEAST
MONTANA OVERNIGHT AND EARLY THIS MORNING...IT WAS ACCOMPANIED BY
ENOUGH WIDESPREAD CLOUDINESS THAT THE SURFACE TEMPERATURES
ACTUALLY ROSE A BIT OVERNIGHT JUST AHEAD OF AND DURING THE
PRECIPITATION WHICH KEPT IT IN THE FORM OF RAIN AS FAR AS WE CAN
TELL. A FEW LOCATIONS NEAR THE CANADIAN AND NORTH DAKOTA BORDER
MAY HAVE HAD CONDITIONS JUST RIGHT FOR A BIT OF FREEZING RAIN TO
MIX IN THERE EARLY THIS MORNING. AS THIS PRECIPITATION WILL BE
QUICKLY DIMINISHING THIS MORNING...DO NOT EXPECT MUCH ICE
ACCUMULATION IF ANY AT ALL. SURFACE TEMPERATURES ARE EXPECTED TO
QUICKLY CLIMB ABOVE FREEZING BY LATER THIS MORNING.

DOWNSLOPE WINDS ALONG THE LEE SIDE OF THE LITTLE ROCKY MOUNTAINS
OVERNIGHT WERE STRONGER THAN ANTICIPATED.

TONIGHT THROUGH MONDAY...A STRONG RIDGE OF HIGH PRESSURE OFF THE
COAST OF NORTHERN CALIFORNIA AND EXERT ITS WARMING AND DRYING
INFLUENCE ACROSS MOST OF THE WESTERN STATES...MONTANA INCLUDED.
MODEL QPF CONSENSUS FOLLOWS SUIT KEEPING OUR CWA DRY AND
SEASONABLY WARM OVER THE NEXT SEVERAL DAYS. TRIED TO REFLECT THAT
TREND IN HIGHER FORECAST CONFIDENCE WITH LOWER POPS AND SLIGHTLY
WARMER TEMPERATURES. BMICKELSON

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...

UPPER RIDGE OVER THE ROCKIES AT THE BEGINNING OF THE EXTENDED
PERIOD EXPECTED TO BE PUSHED BACK TO THE WEST BY SOUTHWARD
STRENGTHENING HUDSON BAY LOW. THIS WILL START A TREND OF
TEMPERATURES SLOWLY DROPPING TO NEAR NORMAL BY THE END OF NEXT
WEEK.

PERIOD BEGINS WITH VERY WARM AIR POSITIONED ALONG THE FRONT RANGE
WITH UPPER RIDGE OVERHEAD ON TUESDAY. SHORTWAVE PUSHES THROUGH THE
CANADIAN ROCKIES AND PRAIRIES ON WEDNESDAY PULLING A COLD FRONT
THROUGH MONTANA FOR A DROP IN TEMPERATURES OF AROUND 10 DEGREES.
MODELS GENERALLY DRY WITH THIS SYSTEM AS SHORTWAVE TRACKS ACROSS
CANADA.

BRIEF REBOUND OF THE RIDGE OCCURS ON THURSDAY BEFORE ANOTHER
SHORTWAVE PUSHES THROUGH THE CANADIAN ROCKIES ON FRIDAY. THIS WAVE
PHASES WITH A STRONGER WAVE ROUNDING THE HUDSON BAY LOW AND
PULLING ARCTIC AIR MASS SOUTH ACROSS CENTRAL CANADA. A LITTLE MIXED
PRECIPITATION POSSIBLE THURSDAY NIGHT BEFORE CHANGING TO SNOW ON
FRIDAY AS THE ARCTIC AIR MOVE INTO THE REGION. EBERT

&&

.AVIATION...

VFR. A NARROW BAND OF RAIN OR FREEZING RAIN MOVING QUICKLY ACROSS
THE REGION WILL PUSH INTO NORTH DAKOTA EARLY THIS MORNING.
ADDITIONAL SHOWERS MAY OCCUR THROUGH THE DAY...ALONG WITH GUSTY
WINDS.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 24, 3:27 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
327 AM MST SAT JAN 24 2015

MTZ018>020-024-027-061-062-241800-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-WIBAUX-
NORTHERN VALLEY-EASTERN ROOSEVELT-
327 AM MST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A LIGHT MIX OF RAIN AND FREEZING RAIN WILL BE POSSIBLE DURING THE
EARLY MORNING HOURS...CAUSING ROADWAYS TO BECOME SLICK AND
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.